Aa
A
A
Close
1182479 tn?1273376014
HELP, Infection at injection site
Hi Everyone

I have a question, one of my Betaseron shots from last week, has developed a really bad infection, the pain is terrible and nothing i do seems to make it better, the redness around the infection is  about 1 1/2 inches, but the pain extends to about 5 inches all around I should probably be on Antibiotics for it, right now i am soaking it with Epsom salts, and spraying it with antibiotic spray

I am seeing my Neurologist in the morning, should I bring this up with him or go and see my family doctor, i know i cannot stand the pain from it anymore, I am in agony, it is stopping me from sleeping, if i turn onto that side, i could sit and cry, as the pain will not go away

anyone got any suggestions on how to deal with this, or has anyone has the same reaction to a shot

I really do not understand how it could have gotten infected, other than it is quite near my belt line, and my jeans have been rubbing on it, but i shower twice a day, so i know the site was not getting dirty

Thanks so much folks

Tyler
Cancel
12 Answers
12 Answers
Page 1 of 1
634733 tn?1316629592
I don't know much about this as I don't take DMDs but my friend with MS does. She had a really nasty infection like this that spread to her whole thigh and was very poorly.

You need antibiotics so whoever you will get to see first will give you a prescription as either can write one.
Comment
Cancel
634733 tn?1316629592
Comment
Comment
Submit Comment
667078 tn?1316004535
You do need to tell your Neurologist.

Alex
Comment
Cancel
667078 tn?1316004535
Comment
Comment
Submit Comment
Avatar universal
I agree. Any doctor can diagnose an infection such as you describe, and if your PCP is the first you can get in to see, take that route. You'll be given anti-biotics, which you do need. In any case, make sure your neuro knows about this too.

Good luck,
ess
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
739070 tn?1338607002
I agree with ladies who posted before me. Get yourself to a doctor TODAY ! If you have an infection at an injection site is more than likely an abscess. You need antibiotics now. do not wait until tomorrow.

The reason for NOT waiting is two-fold. First , the longer you wait the worse the infection which increases the chance for more tissue damage. secondly, the infection is going to set up  for a flare-up.

See somebody TODAY, I'm sure if you call your PCP tey will se you on an emergent basis.

Please keep us informed. BTW, you also need to tell your neuro tomorrow as well.

Ren


Comment
Cancel
739070 tn?1338607002
Comment
Comment
Submit Comment
1182479 tn?1273376014
Hi Everyone

Well saw my Neuro this morning, and he could not believe the bruising all over me from the shots, and he had a look at the infected shot site, he immediately took me off the Betaseron, and is not having me on another DMD for at least another month, he said my poor body needs time to heal from the Betaseron,

He has prescribed antibiotics for 10 days, and has told me to come back if the infection
does not improve, he has also prescribed some antibiotic cream for the actual wound itself, he said it is a pretty nasty infection, he was also pretty mad i did not have this checked sooner, (Typical me)

he has also put me on 60mg a day predisone, as he knows, this is going to lead to a flare, then taper down,

Thanks for all your advice, as I know i would have left this to go on,trying to treat the infection myself,

Tyler
Comment
Cancel
1182479 tn?1273376014
Comment
Comment
Submit Comment
572651 tn?1333939396
Tyler,
So glad you listened to all the wise advice here.  Left unchecked, these types of infections can run rampant through your body, creating all sorts of havoc - even with essential things like your heart.  

Does he have you schedueld for a follow-up in a month or so to discuss your future dmd use?  I sure hope so  - if not, please get it scheduled now.

feel better,
Lu
Comment
Cancel
572651 tn?1333939396
Comment
Comment
Submit Comment
198419 tn?1360245956
Tyler,

Did the Dr. say it was cellulitus? Soooo very glad you went to the Dr.

Glad you asked us and shared the results too because it's very important for all who inject to know that "cellulitus" or worse, sepsis can happen.

Rest up, and hope you can get back on track.  If you do not see improvement, don't hesitate, have Dr. call you in for IV antibiotics!

Fell better soon,
Shell

Comment
Cancel
198419 tn?1360245956
Comment
Comment
Submit Comment
1182479 tn?1273376014
The doc said the infection was from the shot itself, He did not mention what kind of infection it is,

I am still in so much pain from it, but i guess it will take a few days for the Antibiotics to kick in,

Yes he has me scheduled for an another appointment in a month, but to call him if the infection does not clear, as he said i may need IV Antibiotics,

I also have an appointment with a rheumatologist (I think i spelled that wrong) as my ace level way way high, so by then i want all the infection gone,

thanks so much for the advice folks, like i said i would have tried treating it myself, not understanding the consequences of leaving it

Tyler
Comment
Cancel
1182479 tn?1273376014
Comment
Comment
Submit Comment
1182479 tn?1273376014
HI Lulu

Meant to mention that yes he has discussed another DMD, it is unlikely he will have me back on the Betaseron again, not sure which one he will suggest, or if he will go another route,

I also suspect he is thinking this may be Neuro Sarcoidosis rather than MS, but he is not sure, as i present with classic Ms, but as the ace level is so high, and my lung test was positive, he said i may have both, so will have to keep u all updates on what the outcome is

Thanks again

Tyler
Comment
Cancel
1182479 tn?1273376014
Comment
Comment
Submit Comment
739070 tn?1338607002
I'm glad you are getting treatment for your infection. If it doesn't show signs of improvement in 48-72 hours you may need to have it rechecked. Most antibiotics, if they work on your particular infection and are not resistant, will usually kick in my 3 days time.

Shell  was probably correct in calling it cellulitis and this is not to be taken lightly. Please keep an eye on this infection and don't wait until next month if it doesn't clear up.

Take care,
Ren
Comment
Cancel
739070 tn?1338607002
Comment
Comment
Submit Comment
1045086 tn?1332130022
I'd like to reinforce what Shell and Ren said about keeping a close eye on this, especially since he also prescribed the steroid.  I understand the desire to forestall a MS flair but steroids can also allow infection to flair.

Keep this in mind -- If it's not getting better, it's getting worse.

Mary
Comment
Cancel
1045086 tn?1332130022
Comment
Comment
Submit Comment
1182479 tn?1273376014
I am changing the dressing twice day right now, and yes you were right it was cellulitis,

though i do not know what that is or what caused it, other than it is an infection, i also have an appointment to see my primary care on Monday to check up on it, guess the Neuro contacted her, and she has been on the phone saying she wants to see me, until this has cleared up,

I am a little worried about taking the steroids with an infection, will this not lower my immune system, but i guess my Neuro would not have put me on them, if he thought there was any risk, Right ?

thanks again folks for your wonderful support

Tyler
Comment
Cancel
1182479 tn?1273376014
Comment
Comment
Submit Comment
Your Answer
1182479 tn?1273376014
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
667078 tn?1316004535
Blank
Durham, NC
987762 tn?1331031553
Blank
Australia
198419 tn?1360245956
Blank
Avatar universal
Blank
1831849 tn?1383231992
Blank
Great Neck, NY
144586 tn?1284669764
Blank